• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

scary side effects? muscle jerks extra pyramidal effects

C

Cat Lady

Well-known member
Joined
Sep 23, 2015
Messages
73
I have been experiencing some pretty scary muscle jerks which may well be side effects of quetiapine and escitalopram. I have had these for months now and finally getting a psy appointment next week. GP now thinks these are extra pyramidal effects
Scared still
1) of having to come off meds I suffer from suicidal depression
2) having to try other meds
3) I am by no means well but don't want to be iller
4)coping with change
5) I am soon to start a therapeutic community and want to be stable for this :eek2:
 
C

Cat Lady

Well-known member
Joined
Sep 23, 2015
Messages
73
Has anyone had experience of these muscle jerks and had to come off medication?
 
S

sas21

Member
Joined
Jun 23, 2016
Messages
16
Location
wrexham
yes i have been on quetiapine and when you start taking it i had the same my legs would twich and jerk after a munth it was a lot better then went but a year later they put it up and i had it agen then it wore off agen its not nice at all it happend to me at night time in bed and i could not sleep i feel for you its not nice :hug:
 
P

PreyingMantid

Member
Joined
Nov 23, 2015
Messages
16
Location
Australia
It's a bit late now, but i thought muscle spasms were serious side effects that doctors are supposed to look out for. I thought you were supposed to come off Quetiapine immediately if you had those.
 
C

Cat Lady

Well-known member
Joined
Sep 23, 2015
Messages
73
update: the muscle jerks got worse and I was tapered off the quet down to zero about 3 weeks ago. However the muscle jerks improved but have got worse again and my mood and agitation are worse. Still on escitalopram but extra complication now is that I have glaucoma so I think my body is rebelling to all the meds over the years.
 
P

peacebird

Guest
That is a very fast taper - 3 wks to zero. Who advised you to taper that fast? I would go back to them immediately and explain your symptoms. Ask about withdrawal symptoms. You may need to re-instate and taper much, much more slowly. Having been through a serious withdrawal (and quick taper) myself, I'd suggest you act now and ask for some help with these symptoms. Agitation and muscles jerks are serious withdrawal symptoms.
 
Top